Metofill Injections (methotrexate): Hi everyone... - LUPUS UK

LUPUS UK

28,394 members24,553 posts

Metofill Injections (methotrexate)

Froggie70 profile image
Froggie70

Hi everyone, hope you’re all keeping safe and well. Wonder if I could pick your brains please? Just started on methotrexate injections today (Metofill 25mg) as the tablets were making me feel ill. Was up at the hospital for a demo and did my first one, now 3 hours later I have a 50 pence piece size mark on my leg in fluorescent yellow (just like I’ve coloured my leg in with a highlighter). Is this normal? Didn’t want to phone the hospital again as they were run off their feet and fitted me in. Any thoughts would be much appreciated. Thank you. XX

25 Replies

I would ring them - just in case and because it is Friday!!!!

I can't find anything about immediate skin reactions - especially fluorescent yellow ones! Although, methotrexate itself is yellow - maybe it has leaked into the subcutaneous tissue - but I don't know if that happens and I'd want to be sure before the weekend.

Froggie70 profile image
Froggie70 in reply to PMRpro

Thank you. I’ll give them a wee phone now. 🤗

PMRpro profile image
PMRpro in reply to Froggie70

Do tell me what they say it is!

Froggie70 profile image
Froggie70 in reply to PMRpro

Hello well nothing to report I’m afraid as I didn’t get a call back (you have to leave a voicemail and they say they will get back to you in 48 hours). I’ll just keep an eye on it and hope it’s as you said just a wee bit under the skin. When they do get in touch next week I’ll let you know what they say. Thanks again for your help. 🤗

PMRpro profile image
PMRpro in reply to Froggie70

Wouldn't do for an emergency would it!!! You could try 111 later - an OOH doctor there may know.

Froggie70 profile image
Froggie70 in reply to PMRpro

I know I did think that myself. It’s starting to look a little paler (a lot less dayglo) more like an older bruise now. It’s not sore so I’ll keep an eye on it and if it’s still the same tomorrow I will think about calling 111. Thanks again, really appreciate your help🤗

PMRpro profile image
PMRpro in reply to Froggie70

It might BE a bruise of course .

Froggie70 profile image
Froggie70 in reply to PMRpro

Hello there sorry I’m only just coming back to you but I’m still waiting on a call back from the rheumy nurses (that’s a week now). Doubt I’ll get a call back now. As you and lots of other kind people have said it’s just leaked. Thank goodness for this site and all the great people on here. Thank you🥰

It’s just leaked in the the skin, you either didn’t go deep enough or started the inject to soon or pulled it out while still holding the plunger down. The yellow will fade over time

Froggie70 profile image
Froggie70 in reply to Lisa-2021

Thanks Lisa, first time and wasn’t really confident in what I was doing so very likely made a cod of it. 🤔

Poshcards profile image
Poshcards in reply to Froggie70

I was told by nurse to count to 5 slowly as you are injecting, usually by then all the 'yellow' liquid has gone in, it gets easier with time, after 4 years I now inject without even thinking about it and yes I get bruising . Hope this helps xx

Froggie70 profile image
Froggie70 in reply to Poshcards

Hi thanks for that tip I will try that next week🤗

Poshcards profile image
Poshcards in reply to Froggie70

I also inject into my tummy, its easier x

I put mine into my stomach. I think it was metojet. Is it subcutaneous injection?

Froggie70 profile image
Froggie70 in reply to happytulip

Hello there Happytulip . Yes it is. I tried injecting years ago and it was Metoject, assumed it would be again so got a surprise when I opened the bag from the chemist to find it was a different type. The yellow colour has all but disappeared now so as Lisa said maybe just leaked. Every days a school day isn’t it? Take care 🤗

happytulip profile image
happytulip in reply to Froggie70

There is generally more sub-cut fat in your belly, unless you have a 6 pack. So unless the nurse specifically told you to put it in your leg, if it were me I'd go for your stomach.That's what my experience has been anyway.

Froggie70 profile image
Froggie70 in reply to happytulip

Ha ha. Definitely no 6 pack going on here, maybe a keg😆. I’ll try my stomach next week and see how I go. Thanks again. X

happytulip profile image
happytulip in reply to Froggie70

Do it sitting down. The subcutaneous fat is bigger and more spongy on the belly (sorry, mine is). It's the best place for absorption in my opinion. Just make sure you don't go in the same place each week. Mix it up a bit.

Sara_A profile image
Sara_A in reply to Froggie70

I sometimes get a bit of yellow around my injection site and I'm a nurse injecting myself!! And some wks I get a bruise some I dont and a couple of times I've had huge black bruises so it all varies. I shouldn't worry too much theres not much u can do wrong with the pens! Hold it to ur skin push against ur skin and press the button and hold.I prefer to inject into my belly as I have way more fat there! But it is best to alternate sites really

Froggie70 profile image
Froggie70 in reply to Sara_A

Hi there thanks for replying. I think I was just apprehensive with doing the first one, hopefully next week I’ll make a better job of it but good to know that you and others have experienced the yellow patch too. 🤗

I think it is. I suggest doing the injection into your belly fat. I never get anything there

Hi hun Sounds like you didn’t do the injection properly. I had the yellow on my leg. You will get the hang of it . If your worried ask to see the nurse at your gp, she will be able to reassure you.

Good luck 🤞

Froggie70 profile image
Froggie70 in reply to Marieg2009

Thank you. Yeah I was a bit nervous and fumbly. I’m sure after a couple more under my belt I’ll get there. Thanks. X

Yes! I can see the yellow liquid under my skin too. I also get very itchy where the yellow patch has been about 9 days after the injection. Sometimes the itchiness blisters into a sore and it is very sore. I've been injecting MTX since just after Christmas. I started with Metoject (which is easier to use) but the itchy patches were getting so many sores that I was running out of places on my thighs to inject. The rheumy and nurse had never come across it so changed Metoject for Methofill and it still happens though not as badly. I had itchy patches to start then a couple of weeks of really bad sores now I'm back to itchy patches, but always the yellow patch under the skin - the rheumy nurse had never come across that either. I'm quite pleased it's not just me!

Hi there. I’m sorry to hear that you’ve been having problems with blistering and rashes, hopefully it’ll settle down for you. Thanks for letting me know you get the yellow patch too. Take care🤗

You may also like...